Format

Send to

Choose Destination
Masui. 2009 Aug;58(8):987-9.

[Cardiac arrest induced by dexmedetomidine].

[Article in Japanese]

Author information

1
Division of Anesthesia, Chubu Rosai Hospital, Nagoya 450-0075.

Abstract

A 64-year-old woman with hypertension, diabetes mellitus and asymptomatic first degree AV block underwent low anterior resection of the rectum. Anesthesia was induced with propofol, vecuronium bromide and remifentanil and maintained with nitrous oxide in oxygen, propofol and remifentanil. We did not use epidural anesthesia. After the operation, the patient was admitted to the intensive care unit under general anesthesia with propofol and remifentanil. In addition, dexmedetomidine was given without loading dose. The EKG changed from first degree AV block to second degree AV block followed by complete AV block and finally cardiac arrest. As soon as we performed heart massage, sinus rhythm appeared. We should be careful in giving dexmedetomidine to a patient with AV block.

PMID:
19702214
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center